MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. CERVALIGN ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

XTANT MEDICAL HOLDINGS, INC. CERVALIGN ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 725-090
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was made aware of a product complaint on (b)(6) 2026.It was reported that the tip of a rigid screw inserter broke while tightening a screw during an anterior cervical discectomy and fusion procedure.An alternative instrument was utilized to successfully complete the procedure and there was no delay or known patient complications associated with this malfunction.The broken tip was successfully recovered from the screw head and disposed of at the hospital facility.A return authorization was issued for the return of the complaint instrument, which was received by the manufacturer for assessment on (b)(6) 2026.
 
Additional Manufacturer Narrative
A visual assessment of the returned rigid screw inserter showed an instrument with repeated use as identified by worn laser markings and surface scratches.Of note, the sleeve of the instrument was not returned.The complainant confirmed the sleeve was not engaged with the inserter at the time of the malfunction and was not relevant to the complaint.The distal tip of the rigid screw inserter was fractured and missing as reported.A functionality assessment was not performed due to the damaged condition of the return driver, which was removed from distributable inventory.A dhr review was performed for lot #5570 and no manufacturing anomalies were identified.The lot met specifications prior to being released to distributable inventory on (b)(6) 2024.A rework for one instrument of this lot was performed and released to distributable inventory on (b)(6) 2024.It was reported that the surgeon inserted a self-drilling variable angle screw into hard patient bone.The root cause of this complaint could not be reliably determined; however, it may be possible that the increased resistance of the screw drilling into the hard bone would cause increased pressure on the screw inserter's interface, which may result in the observed tip malfunction.There has been one other complaint of a similar nature in the past 12 months.The manufacturer will continue to monitor for reports of damaged rigid screw inserters and will facilitate and perform complaint investigations as appropriate.

Brand Name
CERVALIGN ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
4069245878
MDR Report Key24916670
Report Number3005031160-2026-00014
Device Sequence Number10495197
Product Code KWQ
UDI-Device Identifier00840311211135
UDI-Public00840311211135
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K211408
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number725-090
Device Lot Number5570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown